Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Cheyenne, WY

July 2, 2007Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 4:41 PM MDT for Dawes County, Nebraska. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 4:41 PM MDT (22:41 UTC)
Expired
Jul 2, 2007, 5:45 PM MDT
In force
64 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:49 PM MDTHAIL 1Crawford, NESIZE RANGED FROM PEA TO QUARTER
Jul 2, 4:50 PM MDTHAIL 1Crawford, NEHAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO QUARTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:33 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
2424 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 022242
SVRCYS
NEC045-022345-
/O.NEW.KCYS.SV.W.0072.070702T2241Z-070702T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTHWEST OF CRAWFORD...OR ABOUT 30 MILES SOUTHWEST OF
  CHADRON...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORD BY 455 PM MDT...
  BELMONT BY 510 PM MDT...
  CHIMNEY BUTTE BY 535 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR CENTRAL NEBRASKA.

LAT...LON 4274 10348 4253 10348 4248 10312 4277 10311

$$

RUBIN
6 follow-up statements
000 
WWUS55 KCYS 022249
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON JUL 2 2007

NEC045-022345-
/O.CON.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
449 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT 
FOR WESTERN DAWES COUNTY...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF CRAWFORD...OR ABOUT 29 MILES SOUTHWEST
OF CHADRON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORD BY 455 PM MDT...
  BELMONT BY 510 PM MDT...
  CHIMNEY BUTTE BY 545 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR CENTRAL NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4273 10348 4253 10348 4247 10318 4276 10316

$$

RUBIN
000 
WWUS55 KCYS 022250 CCA
SVSCYS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON JUL 2 2007

NEC045-022345-
/O.CON.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
449 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT 
FOR WESTERN DAWES COUNTY...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF CRAWFORD...OR ABOUT 29 MILES SOUTHWEST
OF CHADRON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORD BY 455 PM MDT...
  BELMONT BY 510 PM MDT...
  CHIMNEY BUTTE BY 545 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4273 10348 4253 10348 4247 10318 4276 10316

$$

RUBIN
000 
WWUS55 KCYS 022254
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT MON JUL 2 2007

NEC045-022345-
/O.CON.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
453 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL DAWES COUNTY...

AT 450 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN CRAWFORD.  THIS STORM WAS 
LOCATED NEAR CRAWFORD...OR ABOUT 20 MILES SOUTHWEST OF 
CHADRON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITNEY BY 500 PM MDT...
  CHIMNEY BUTTE BY 510 PM MDT...
  CHADRON ST PARK BY 535 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4277 10344 4263 10346 4260 10286 4284 10290

$$

RUBIN
000 
WWUS55 KCYS 022311
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT MON JUL 2 2007

NEC045-022345-
/O.CON.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
511 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL DAWES COUNTY...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CHIMNEY BUTTE...OR ABOUT 16 MILES
SOUTHWEST OF CHADRON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHADRON ST PARK BY 535 PM MDT...
  CHADRON BY 540 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4275 10344 4264 10344 4260 10292 4284 10294

$$

RUBIN
000 
WWUS55 KCYS 022331
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT MON JUL 2 2007

NEC045-022345-
/O.CON.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
530 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL DAWES COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL DAWES COUNTY...OR ABOUT 12 MILES SOUTHWEST OF
CHADRON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL DAWES COUNTY AT 540 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4275 10321 4267 10319 4265 10303 4280 10306

$$

RUBIN
000 
WWUS55 KCYS 022343
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT MON JUL 2 2007

NEC045-022353-
/O.EXP.KCYS.SV.W.0072.000000T0000Z-070702T2345Z/
DAWES NE-
543 PM MDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAWES COUNTY EXPIRES
AT 545 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH
SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL
BE POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4275 10321 4267 10319 4265 10303 4280 10306

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 2, 3:20 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON JUL 2 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A
BRIEF POP UP OF A WEAK CELL W OF WHEATLAND.  ENVIRONMENT NOT AS
CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND
MORE DIFFUSE SFC BNDRYS.  STILL CANNOT RULE OUT AN ISOLATED STORM
MAINLY OVER THE LAR RANGE THIS EVENING.  OTHERWISE MOSTLY CLEAR
WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE
ACROSS THE AREA.  SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT
THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY.  THIS WILL PUSH A
COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5
DEGREES.  TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH
SHOULD LIMIT CONVECTION.  SLIGHTLY BETTER CHANCE FOR CONVECTION BY
LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD
AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE.
RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA
ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY.
FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON.  SO...TEMPS WILL BE
WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT
COOLING MOVES IN AGAIN SUNDAY AND MONDAY.  AS FOR TSTMS...CHANCES
LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT
LATE SUNDAY AND MON.  UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR
THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED
OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A
PREVAILING DOWNSLOPE FLOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH
WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 2, 10:22 AM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MDT MON JUL 2 2007

NEZ001>003-WYZ060-066-069-070-031045-
SIOUX-DAWES-BOX BUTTE-NIOBRARA-LARAMIE RANGE-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1022 AM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE
SOME SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-WYZ059-061>065-067-068-031045-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-PLATTE-GOSHEN-
1022 AM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 2, 4:26 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             10 E HARRISON           42.69N 103.69W
07/02/2007  E1.75 INCH       SIOUX              NE   TRAINED SPOTTER

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:08 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jul 1, 6:35 PM MDTFlash Flood WarningCYSKimball115 min
Jul 2, 4:13 PM MDTSevere Thunderstorm WarningCYSSioux62 min
Jul 2, 5:15 PM MDTSevere Thunderstorm WarningCYSDawes60 min
Jul 2, 5:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.